Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 69, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 16, 2000, 9:34 PM CDT for Jefferson County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 16, 2000, 9:34 PM CDT (02:34 UTC)
- Expired
- Apr 16, 2000, 10:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jefferson County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 9:57 PM CDT | Thunderstorm Wind | Waltonville, IL | The roof of a home was blown off, and a nearby garage was destroyed. A vehicle in the garage was totalled. A fishing boat was overturned on top of the wrecked garage. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 545 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
269 WUUS53 KPAH 170235 SVRPAH ILC081-170315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 934 PM CDT SUN APR 16 2000 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JEFFERSON COUNTY IN SOUTHERN ILLINOIS * UNTIL 1015 PM CDT * AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF MOUNT VERNON...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES SOUTH OF MOUNT VERNON AT 950 PM CDT 6 MILES SOUTH OF BLUFORD AT 1005 PM CDT RADAR INDICATED HAIL UP TO NICKEL SIZE IS LIKELY WITH THIS STORM. MOVE INTO A STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED THROUGH. LAT...LON 3830 8915 3813 8915 3816 8872 3840 8872
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 1:25 PM CDT, 8 hours 9 minutes earlier.
Area forecast discussion, Apr 16, 1:25 PM CDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 125 PM CDT SUN APR 16 2000 SFC LOW OVER SW IOWA AT 18Z WITH TRAILING FRONT ACROSS CENTRAL MO INTO CENTRAL AR. VORT LOBE MOVING ACROSS THE AREA AN EXTENSION FROM THE MAIN UPPER LOW NEAR OMA...TRIGGERING SHRA/ISOLD TSRA OVER SRN IL INTO WRN KY...HEADED FOR SW INDIANA PER LATEST 88D PICTURES. MEANWHILE OVER CENTRAL MO...BREAKS IN THE CLOUDS HAVE ALLOWED TEMPS TO RISE TO ABOUT 70 DEGREES WITH DEW POINTS NEAR 60. BEST CONVERGENCE IS OVER CENTRAL MO...WHERE LIS ARE -5 TO -6...AND CONVECTION IS INCREASING. THIS ACTIVITY MAY CONTINUE TO DEVELOP SOUTHWARD ALONG THE FRONTAL BOUNDARY THROUGH THE LATE AFTERNOON...EVENTUALLY MOVING INTO SE MO. UPPER LOW TO MOVE ACROSS NORTHERN MO INTO CENTRAL IL TONIGHT...WITH FRONT CROSSING THE AREA FROM WEST TO EAST BETWEEN 02Z AND 08Z. THIS TIME FRAME IS ALSO WHEN BEST DYNAMICAL FORCING WILL BE PRESENT PER H8-H5 OMEGA CHARTS. WILL CARRY MENTION OF THUNDERSTORMS MAINLY FOR THE EVENING WESTERN ZONES AND EARLY TONIGHT EASTERN ZONES...UNTIL THE FRONT AND FAVORABLE CONVECTIVE PARAMETERS SHIFTS EAST. NEARLY ALL OF THE ACTION...ACTIVITY SHOULD BE EAST OF THE AREA AFTER MIDNIGHT. GUIDANCE AND GOING ZFP NOS FOR LOWS SEEM O.K. ON MONDAY...UPPER LOW WILL GRADUALLY MOVE ACROSS INDIANA INTO NORTHERN KENTUCKY. ALL THE MODELS INDICATE WRAPPED IN LOW-LEVEL MSTR SHOULD RESULT IN CONSIDERABLE CLOUDINESS IN CYCLONIC UPPER FLOW REGIME. NGM EVEN PAINTS LIS BELOW ZERO NE COUNTIES...AND GENERATES SOME QPF. THIS MAY BE A LITTLE OVERDONE...BUT WOULDNT RULE OUT A LIGHT SHOWER OR SPRINKLE NORTHEASTERN COUNTIES TOWARD SW INDIANA...SO WILL INTRODUCE AGAIN LOW POPS. COOLER NW FLOW AND CAA SHOULD KEEP AFTN TEMPS MONDAY MORE IN LINE WITH FAN NUMBERS. THEREAFTER...RIDGING TO BUILD IN TUESDAY THROUGH WEDNESDAY...BEFORE BREAKING BACK DOWN BY THURSDAY...PER THE LATEST EXTENDED PROGS. FRONT TO MOVE THROUGH ON THURSDAY...SO WILL GO AHEAD AND INTRODUCE A CHC OF SHRA/TSRA FOR THURSDAY. .PAH...NONE.
In the hours before
Special weather statement, Apr 16, 4:42 PM CDT, 4 hours 52 minutes before
MOZ086-100-110-162230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
442 PM CDT SUN APR 16 2000
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES WEST OF ZALMA...OR ABOUT 20 MILES EAST
OF PIEDMONT...MOVING EAST AT 20 MPH.
THE THUNDERSTORM WILL BE...
NEAR ZALMA AROUND 515 PM CDT
6 MILES NORTHWEST OF ADVANCE AT 530 PM CDT
PEA SIZE HAIL WAS REPORTED IN GREENVILLE AROUND 435 PM. REMAIN INDOORS
UNTIL THE ACTIVITY HAS PASSED.Local storm report, Apr 16, 6:05 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM CAIRO IL 1.75 INCH HAIL
04/16/00 ALEXANDER REPORTED BY LAW
ENFORCEMENT OFFICERLocal storm report, Apr 16, 6:39 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
639 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 WSW ZALMA MO 1.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0530 PM 1 S ZALMA MO 2.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0552 PM WAPPAPELLO MO 1 INCH HAIL
04/16/00 WAYNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0603 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0609 PM TILLMAN MO FUNNEL CLOUD
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0615 PM ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY MEDIA.
0627 PM 1 W ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 16, 7:07 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM 1 WSW ZALMA MO 1.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0530 PM 1 S ZALMA MO 2.75 INCH HAIL
04/16/00 BOLLINGER REPORTED BY EMERGENCY
MANAGEMENT.
0552 PM WAPPAPELLO MO 1 INCH HAIL
04/16/00 WAYNE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0603 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0609 PM TILLMAN MO FUNNEL CLOUD
04/16/00 STODDARD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0615 PM ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM ADVANCE MO 1.75 INCH HAIL
04/16/00 STODDARD REPORTED BY MEDIA.
0627 PM 1 W ORAN MO 1 INCH HAIL
04/16/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Apr 16, 8:17 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
605 PM CDT SUN APR 16 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM CAIRO IL 1.75 INCH HAIL
04/16/00 ALEXANDER REPORTED BY LAW
ENFORCEMENT OFFICERThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 7:24 PM CDT | Severe Thunderstorm Warning | PAH | Alexander | 51 min |
| Apr 16, 7:24 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 51 min |
| Apr 16, 7:35 PM CDT | Tornado Warning | PAH | Alexander | 25 min |
| Apr 16, 8:14 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Pulaski | 31 min |
| Apr 16, 9:06 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 39 min |
| Apr 16, 9:25 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Johnson, Union, Williamson | 50 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.